Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bkm91

New to Accutane - a few questions

Hi all.

I've just begun taking 40mg of Accutane for my moderately bad acne (some smaller cysts, but nothing extremely severe). I believe today was my sixth day. I'm new to Accutane and I just had a few questions about what to expect. When can I expect the dreaded initial breakout? I've read on here from many people that they had cysts beneath the skin that were forced upwards. How can I tell if I have cysts beneath my skin that could possibly pop up? I haven't yet noticed any difference since starting, obviously, except for the fact that my lips have begun to get a bit dry, not severe, but just enough to irritate me. Which leads to my next question. When on average do the lips and skin start to really dry out?

I also have another question. When my derm prescribed it to me, he told me to immediately stop using the topical medicines, so I haven't used them for a week now. I'm afraid of irritating my face when I wash it after it becomes more sensitive. What exactly should I use?

Share this post


Link to post
Share on other sites
Guest tofupup

I took accutane twice over the course of 11 years for moderate (but scarring) acne. Both times I was on 40 mg/day, and neither time did I experience the dreaded Initial Breakout.

My lips became horribly snake-like (peeling like snakeskin) and my face also got really bright lobster red for a while, but that was it. After my face adjusted, these side effects were totally dealabe with.

I (like most others I've heard from) used Aquaphor on lips, Cetaphil cleanser, and Cerave/Aveeno moisturizer in day and Cetaphil cream at night.

Hopefully since you're on such a relatively low dose like me, you also won't get the horrible IB that seems to torture nearly everyone else on this list.

Share this post


Link to post
Share on other sites

I was using BP on my face while on tane for a month, I am really interested to know if this needs to stop or not.

I mean I can tolerate it, my skins not so bad yet, but I'm afraid I may be doing damage in the long run

Share this post


Link to post
Share on other sites

I had an annoying on-and-off redness/irritation around my nostrils while taking Accutane...

For future reference, if your skin ever gets to the point of extreme dryness or irritation ask your dermatologist for Cutivate Lotion... it literally worked overnight. I loved it.

Also, chapstick is now one of my best friends!

best wishes ~

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×